Arkansas, 2015Damaging Winds in Arkansas, May 24, 2015
May 24, 2015 · NWS SHV · 2 events in 2 counties and zones
A persistent southwest flow aloft dominated the Southern Plains and Lower Mississippi Valley. Shortwave troughs embedded in this flow influenced the Four State Region during the late morning, afternoon and evening hours of May 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent southwest flow aloft dominated the Southern Plains and Lower Mississippi Valley. Shortwave troughs embedded in this flow influenced the Four State Region during the late morning, afternoon and evening hours of May 24th. Daytime heating resulted in the instability needed to produce showers and thunderstorms. Some of these storms produced strong and damaging wind gusts along with large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 1:15 PM CST, 3 minutes earlier.
Area forecast discussion, May 24, 1:15 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT SUN MAY 24 2015
.UPDATE...
TO INCLUDE TORNADO WATCH NUMBER 204 IN EFFECT UNTIL 8 PM CDT FOR
THE FOUR SOUTHEAST COUNTIES IN THE WARNING AREA.
&&
.DISCUSSION...
ONE OF THE LEAD UPPER DISTRUBANCES WAS MOVING ACORSS SOUTHEAST
OKLAHOMA AND INTO NORTHEAST TEXAS AND ACROSS NORTHWEST LOUISIANA
WITH SHOWERS AND THUNDERSTROMS AHEAD OF THIS FEATURE. LATER INTO
LATE AFTERNOON AND EVENING ANOTHER SERIES OF SMALLER DISTURBANCES
WILL SPREAD OVER THE AREA WITH ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS DEVELOPING AND MOVING OVER THE FOUR STATE REGION.
STILL LOOKING FOR ANOTHER STRONG NEGATIVE TROUGH TO MOVE ACROSS
WEST TEXAS AND THE SOUTHERN ROCKIES DURING THE DAY MONDAY
PRODUCING ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT ACROSS THE FOUR STATE REGION. LOCALLY
HEAVY RAINFALL WILL ALSO ACCOMPANY THIS ROUND OF POSSIBLE SEVERE
WEATHER AND RESULT IN ADDITIONAL TWO TO FOUR INCHES OF RAIN. THIS
HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. /06
&&
.PREV DISCUSSION... /ISSUED 101 PM CDT SUN MAY 24 2015/
DISCUSSION...
UPDATED THE FORECAST TO INCLUDE THE TORNADO WATCH NUMBER 202 IN
EFFECT UNTIL 7 PM CDT.
PREV DISCUSSION... /ISSUED 1152 AM CDT SUN MAY 24 2015/
UPDATE...
UPDATED THE FORECAST TO LOWER THE CHANCE OF RAIN FOR THE DEEP EAST
TEXAS AND SOME OF THE OTHER ZONES IN EAST AND NORTHEAST TEXAS WITH
DRIER AIR FOLLOWING IN WAKE OF THE BAND OF SHOWERS AND
THUNDERSTORMS ONGOING. . MADE SOME TEMPERATURE ADJUSTMENTS FOR
THE ENDING RAIN AND DEVELOPING RAINFALL OVER THE EASTERN ZONES.
DISCUSSION...
THE HRRR AND OTHER SHORT TERM MODELS INDICATED THAT ADDITIONAL
DEVELOPMENT IS EXPECTED TO RE-DEVELOP OVER PARTS OF NORTHEAST AND
EAST TEXAS LATER DURING THE AFTERNOON WITH ADDITIONAL DISTURBANCES
MOVING INTO THE AREA /06/
PREV DISCUSSION... /ISSUED 1023 AM CDT SUN MAY 24 2015/
AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER MUCH OF E TX CONTINUE
TO MOVE N THIS SUNDAY MORNING. ALSO WIDESPREAD MVFR CEILINGS EXPECTED
TO CONTINUE THROUGHOUT THIS SUNDAY IN A VERY MOIST AND UNSTABLE AIR
MASS.
EXPECT WIDESPREAD MVFR CEILINGS AND SCT TO NUMEROUS SHOWERS AND TSTMS
TO CONTINUE THROUGH MONDAY IN A CONTINUED VERY MOIST AIRMASS. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 70 83 69 / 90 60 70 80
MLU 86 70 82 70 / 90 80 70 80
DEQ 78 68 79 67 / 90 60 70 80
TXK 81 69 82 68 / 90 60 70 80
ELD 83 69 82 68 / 90 80 70 80
TYR 79 71 83 69 / 60 40 80 80
GGG 79 71 83 69 / 70 40 70 80
LFK 81 73 83 70 / 60 50 70 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 24, 5:17 AM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT SUN MAY 24 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
617 AM CDT SUN MAY 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION
TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL LIFT
NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. DAYTIME
HEATING WILL HELP TO DESTABLIZE THE AIR MASS AHEAD OF THIS
DISTURBANCE...ESPECIALLY OVER DEEP EAST TEXAS...NORTH LOUISIANA
AND SOUTHWEST ARKANSAS...AS STRONG SHEAR AND FORCING ALOFT AHEAD
OF THIS DISTURBANCE SPREADS INTO THE REGION. ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. HOWEVER...THE PRIMARY THREAT FROM
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...WHICH WILL
FALL OVER GROUNDS THAT STILL REMAIN SATURATED FROM EXCESSIVE
RAINFALL THAT FELL EARLIER THIS PAST WEEK. ONE TO THREE INCHES OF
RAIN...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE...WHICH
WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH
FLOODING. THE HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORM THREAT WILL
DIMINISH FROM WEST TO EAST THIS EVENING...ALTHOUGH SCATTERED
SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT MAINLY OVER DEEP
EAST TEXAS AND NORTH LOUISIANA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN
MONDAY AFTERNOON AND EVENING OVER THE REGION...AHEAD OF ANOTHER
STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO THE SOUTHERN
PLAINS. DAYTIME HEATING WILL CONTRIBUTE TO AIR MASS DESTABILIATION
MONDAY AFTERNOON...SUCH THAT SCATTERED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE OVER EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH
LOUISIANA. HOWEVER...THE PRIMARY THREAT WILL AGAIN BE LOCALLY
HEAVY RAINFALL...WITH ADDITIONAL AMOUNTS OF TWO TO IN EXCESS OF FOUR
INCHES LIKELY. THIS WILL RESULT IN RAPID RUNOFF AND ENHANCE THE
POTENTIAL FOR FLASH FLOODING OVER MUCH OF THE REGION.
THE HEAVY RAINFALL THREAT WILL DIMINISH TUESDAY MORNING WITH THE
DEPARTURE OF THIS DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE WEDNESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING...AS
WELL AS RAINFALL REPORTS.
15
In the hours before
Local storm report, May 24, 12:18 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG MARSHALL 32.54N 94.35W
05/24/2015 HARRISON TX LAW ENFORCEMENT
TREES ON HOMES NORTH OF MARSHALL ON 43 NORTH
&&
EVENT NUMBER SHV1500519
10Local storm report, May 24, 12:20 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG MARSHALL 32.54N 94.35W
05/24/2015 HARRISON TX LAW ENFORCEMENT
TREES DOWN ON HWY 80... HWY 59... MARK HILL ROAD...
BIRMINGHAM ROAD... COX ROAD... REED ROGERS... FM 26...
25... 2983 WEST OF 59
&&
EVENT NUMBER SHV1500520
10Local storm report, May 24, 12:22 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM FUNNEL CLOUD MARSHALL 32.54N 94.35W
05/24/2015 HARRISON TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED ON 2625 WEST OF HWY 59
&&
EVENT NUMBER SHV1500521
25Local storm report, May 24, 12:24 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FUNNEL CLOUD MARSHALL 32.54N 94.35W
05/24/2015 HARRISON TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED AT HIGHWAY 80 3MILES EAST OF
MARSHALL
&&
EVENT NUMBER SHV1500522
25Local storm report, May 24, 12:39 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG 10 E ORE CITY 32.80N 94.54W
05/24/2015 MARION TX LAW ENFORCEMENT
MULTIPLE TREES DOWN ON 3612... 3503... 3511 ALL OVER
EAST SIDE OF MARION COUNTY... POWER OUT IN GREY AREA.
&&
EVENT NUMBER SHV1500523
25Local storm report, May 24, 1:08 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 3 NE HOMER 32.82N 93.02W
05/24/2015 CLAIBORNE LA 911 CALL CENTER
SEVERAL LARGE TREE LIMBS DOWN.
&&
EVENT NUMBER SHV1500524
27Thunderstorm Wind, Columbia
- When
- May 24, 1:18 PM CST
- Where
- Columbia County, 3.64 mi NNE of Atlanta
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -93.050
A large tree was downed southeast of Magnolia, Arkansas blocking Hwy. 98.
Thunderstorm Wind, Union
- When
- May 24, 2:00 PM CST
- Where
- Union County, 2.76 mi S of Hillsboro
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.090, -92.500
A tree fell on a vehicle southeast of El Dorado, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Mexico, May 24, 20153 deaths · 3 injured · 1 event
- Tornadoes and Flash Flood in Kansas, May 24 to 25, 2015$1.0 million · EF2 · 33 events
- Damaging Winds in Mississippi, May 24, 20151 death · 2 injured · 50 kt wind · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 24 to 25, 20152 injured · $737,000 · EF1 · 46 events
- Tornado in Illinois, May 24, 2015$30,000 · EF2 · 1 event
- Flash Flooding and Flooding in Wyoming, May 24 to 26, 2015$1.9 million · 9 events
- Tornadoes and Damaging Winds in Texas, May 24 to 25, 2015$600,000 · EF1 · 8 events
- Tornadoes and Flash Flood in Missouri, May 24 to 27, 2015$486,000 · EF1 · 9 events
- Tornado and Damaging Winds in Texas, May 24, 20154 injured · $345,000 · EF0 · 7 events
- Tornado and Flash Flooding in Mississippi, May 24 to 27, 2015$260,000 · EF0 · 34 events
- Rip Currents in Florida, May 24 to 26, 20159 injured · 6 events
- Flash Flooding and Hail in Utah, May 24 to 28, 2015$102,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569678, 569679.